Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Redness, small swelling on side of urethral - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Urinary and Bladder Problems
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3366 Questions
User :   i am male and have a little redness and what looks like a small swelling on either side of the external urethral orifice, I have a constent sensation of soreness there that intensifies when i urinate. Can you tell me what this might be, so far i've seen attended by local doctors surgery where i have been treated me with a course of trimethoperim unfortunitly i developed an attack of diarrhoea that has currently lasted about three days and stopped this treatment mid course (7 days 2 tablets per day) the diarrhoea has been accompanied by a constant, what can only described as a tickle, sensation around the anal area, i have made a couple of checks for worms and found none, finally today i have not ahd a bowel movement but feel as though the diarrhoea maybe subsiding
Doctor :   Hi
Doctor :   Let me read the query.
Doctor :   May I know your age?
User :   52
Doctor :   Since when have you noticed the redness?
User :   7 - 10 dayes ago
Doctor :   Are you sexually active?
Doctor :   Do you have itching over the affected region?
User :   yes two partners, to be honest wife and A N Other have been with other partner for two years now
User :   i would not describe either area as itching
User :   the penis is sore and the anus is an odd senstation that you know is there if that makes sense!
Doctor :   Do you notice any white discharge or a foul smelling discharge?
User :   none
Doctor :   Ok
Doctor :   Do you have any other medical problems such as diabetes/hypertension?
User :   recent routine blood test showed no signs of diabetes only high colestrol (6.8) and hav been extremely busy at work, so much so have taken today off work as didn't feel well enough to ge in
User :   not what i would know or describe as hypertension that is
Doctor :   Ok, Let me brief you.
Doctor :   Since I am unable to visually examine the redness/soreness, I will not be able to pinpoint the exact cause for it, however, based on the description of your symptoms
Doctor :   It probably appears to be an infective lesion - either viral or bacterial in nature.
Doctor :   This can be differentiated only by evaluation - urine analysis, with or without smear tests.
Doctor :   The diarrheal episodes you now face may either be due to the antibiotic (trimethoprim) that you have been taking or probably secondary to an gastroenteritis(?amoebic).
Doctor :   Again only evaluation - a stool examination will differentiate among these two conditions.
Doctor :   Hence I suggest you to consult a urologist for physical examination and evaluation.
Doctor :   Trimethoprim may have to be changed if the cause for the loose stools is this drug.
Doctor :   Have you followed what I have suggested?
User :   yes and thank you, i shall return to my local surgery for referal or may now make arrangements through my company private medical practioners. Thanks again
Doctor :   Thanks for consulting me. Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor